A stochastic model for speciation by mating preferences.

Abstract:

:Mechanisms leading to speciation are a major focus in evolutionary biology. In this paper, we present and study a stochastic model of population where individuals, with type a or A, are equivalent from ecological, demographical and spatial points of view, and differ only by their mating preference: two individuals with the same genotype have a higher probability to mate and produce a viable offspring. The population is subdivided in several patches and individuals may migrate between them. We show that mating preferences by themselves, even if they are very small, are enough to entail reproductive isolation between patches, and we provide the time needed for this isolation to occur as a function of the carrying capacity. Our results rely on a fine study of the stochastic process and of its deterministic limit in large population, which is given by a system of coupled nonlinear differential equations. Besides, we propose several generalisations of our model, and prove that our findings are robust for those generalisations.

journal_name

J Math Biol

authors

Coron C,Costa M,Leman H,Smadi C

doi

10.1007/s00285-017-1175-9

subject

Has Abstract

pub_date

2018-05-01 00:00:00

pages

1421-1463

issue

6

eissn

0303-6812

issn

1432-1416

pii

10.1007/s00285-017-1175-9

journal_volume

76

pub_type

杂志文章
  • Mixture distributions in a stochastic gene expression model with delayed feedback: a WKB approximation approach.

    abstract::Noise in gene expression can be substantively affected by the presence of production delay. Here we consider a mathematical model with bursty production of protein, a one-step production delay (the passage of which activates the protein), and feedback in the frequency of bursts. We specifically focus on examining the ...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-020-01512-y

    authors: Bokes P,Borri A,Palumbo P,Singh A

    更新日期:2020-07-01 00:00:00

  • Gain-induced oscillations in blood pressure.

    abstract::"Mayer waves" are long-period (6 to 12 seconds) oscillations in arterial blood pressure, which have been observed and studied for more than 100 years in the cardiovascular system of humans and other mammals. A mathematical model of the human cardiovascular system is presented, incorporating parameters relevant to the ...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s002850050126

    authors: Abbiw-Jackson RM,Langford WF

    更新日期:1998-09-01 00:00:00

  • Multiscale modelling of auxin transport in the plant-root elongation zone.

    abstract::In the root elongation zone of a plant, the hormone auxin moves in a polar manner due to active transport facilitated by spatially distributed influx and efflux carriers present on the cell membranes. To understand how the cell-scale active transport and passive diffusion combine to produce the effective tissue-scale ...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-011-0472-y

    authors: Band LR,King JR

    更新日期:2012-10-01 00:00:00

  • Stochastic models of a parasitic infection, exhibiting three basic reproduction ratios.

    abstract::Two closely related stochastic models of parasitic infection are investigated: a non-linear model, where density dependent constraints are included, and a linear model appropriate to the initial behaviour of an epidemic. Host-mortality is included in both models. These models are appropriate to transmission between ho...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s002850100082

    authors: Luchsinger CJ

    更新日期:2001-06-01 00:00:00

  • A Bayesian estimation approach for the mortality in a stage-structured demographic model.

    abstract::Control interventions in sustainable pest management schemes are set according to the phenology and the population abundance of the pests. This information can be obtained using suitable mathematical models that describe the population dynamics based on individual life history responses to environmental conditions and...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-017-1099-4

    authors: Lanzarone E,Pasquali S,Gilioli G,Marchesini E

    更新日期:2017-09-01 00:00:00

  • Bifurcations of nonlinear reaction-diffusion systems in oblate spheroids.

    abstract::Spontaneous pattern formation may arise in biological systems as primary and secondary bifurcations to nonlinear parabolic partial differential equations describing chemical reaction-diffusion systems. Bipolarity in mitosis and cleavage planes in cytokinesis may be related to this formation of prepatterns. Three dimen...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00277098

    authors: Hunding A

    更新日期:1984-01-01 00:00:00

  • Effects of anisotropic interactions on the structure of animal groups.

    abstract::This paper proposes an agent-based model which reproduces different structures of animal groups. The shape and structure of the group is the effect of simple interaction rules among individuals: each animal deploys itself depending on the position of a limited number of close group mates. The proposed model is shown t...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-010-0347-7

    authors: Cristiani E,Frasca P,Piccoli B

    更新日期:2011-04-01 00:00:00

  • A tractable deterministic model with realistic latent period for an epidemic in a linear habitat.

    abstract::This paper describes a model for the spatial spread of an epidemic in which the latent period has a Gamma distribution with arbitrary mean and variance while the infected and uninfected may have different diffusion coefficients. Using a variant of the "linear chain trick" we derive a simple algorithm for the propagati...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s002850100119

    authors: O'Callaghan M,Murray AG

    更新日期:2002-03-01 00:00:00

  • Oscillating systems with cointegrated phase processes.

    abstract::We present cointegration analysis as a method to infer the network structure of a linearly phase coupled oscillating system. By defining a class of oscillating systems with interacting phases, we derive a data generating process where we can specify the coupling structure of a network that resembles biological process...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-017-1100-2

    authors: Østergaard J,Rahbek A,Ditlevsen S

    更新日期:2017-10-01 00:00:00

  • Mathematical models for the effect of anti-vascular endothelial growth factor on visual acuity.

    abstract::The standard of care treatment for neovascular age-related macular degeneration, delivered as ocular injection, is based on anti-vascular endothelial growth factor (anti-VEGF). The course of treatment may need to be modified quickly for certain patients based on their response. Models that track both the concentration...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-020-01544-4

    authors: Edwards DA,Emerick B,Kondic AG,Kiradjiev K,Raymond C,Zyskin M

    更新日期:2020-12-01 00:00:00

  • Stationary gene frequency distribution in the environment fluctuating between two distinct states.

    abstract::A general method is given to obtain a stationary distribution in a "stochastic" one-dimensional dynamical system in which an environmental parameter specifying the dynamical system is a stationary Markov process with only two states. By applying this method, the exact stationary gene frequency distribution is obtained...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00275437

    authors: Matsuda H,Ishii K

    更新日期:1981-02-01 00:00:00

  • Homophilic replicator equations.

    abstract::Tags are conspicuous attributes of organisms that affect the behaviour of other organisms toward the holder, and have previously been used to explore group formation and altruism. Homophilic imitation, a form of tag-based selection, occurs when organisms imitate those with similar tags. Here we further explore the use...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-016-1083-4

    authors: Morsky B,Cressman R,Bauch CT

    更新日期:2017-08-01 00:00:00

  • Further results on the survival of a gene represented in a founder population.

    abstract::This paper is concerned with gene survival in a population which may increase without density dependence according to a generalization of the Moran model for haploid individuals. A selective advantage to one allele and the possibility of differential reproductive rates are allowed. Simple conditions are given for ulti...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00275398

    authors: Daley DJ,Hall P,Heyde CC

    更新日期:1982-01-01 00:00:00

  • A free boundary problem modeling thrombus growth: model development and numerical simulation using the level set method.

    abstract::Recently, neglect of either shear stress, surface saturation, or thrombus growth in mathematical models of platelet deposition has been identified as leading cause of inability to match experimental evidence. While the consideration of shear stress is necessary to obtain at least some qualitative agreement, purely she...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-009-0324-1

    authors: Weller FF

    更新日期:2010-12-01 00:00:00

  • On the dynamics of discrete food chains: low- and high-frequency behavior and optimality of chaos.

    abstract::In this paper we derive and analyze a discrete version of Rosenzweig's (Am. Nat. 1973) food-chain model. We provide substantial analytical and numerical evidence for the general dynamical patterns of food chains predicted by De Feo and Rinaldi (Am. Nat. 1997) remaining largely unaffected by this discretization. Our th...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s002850200154

    authors: Lindström T

    更新日期:2002-11-01 00:00:00

  • Alzheimer's disease: analysis of a mathematical model incorporating the role of prions.

    abstract::We introduce a mathematical model of the in vivo progression of Alzheimer's disease with focus on the role of prions in memory impairment. Our model consists of differential equations that describe the dynamic formation of β-amyloid plaques based on the concentrations of Aβ oligomers, PrP(C) proteins, and the Aβ-x-Aβ-...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-013-0732-0

    authors: Helal M,Hingant E,Pujo-Menjouet L,Webb GF

    更新日期:2014-11-01 00:00:00

  • Remarks on branching-extinction evolutionary cycles.

    abstract::We show in this paper that the evolution of cannibalistic consumer populations can be a never ending story involving alternating levels of polymorphism. More precisely, we show that a monomorphic population can evolve toward high levels of cannibalism until it reaches a so-called branching point, where the population ...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-003-0236-4

    authors: Dercole F

    更新日期:2003-12-01 00:00:00

  • A general reaction-diffusion model of acidity in cancer invasion.

    abstract::We model the metabolism and behaviour of a developing cancer tumour in the context of its microenvironment, with the aim of elucidating the consequences of altered energy metabolism. Of particular interest is the Warburg Effect, a widespread preference in tumours for cytosolic glycolysis rather than oxidative phosphor...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-013-0665-7

    authors: McGillen JB,Gaffney EA,Martin NK,Maini PK

    更新日期:2014-04-01 00:00:00

  • Evolutionary dynamics in finite populations with zealots.

    abstract::We investigate evolutionary dynamics of two-strategy matrix games with zealots in finite populations. Zealots are assumed to take either strategy regardless of the fitness. When the strategy selected by the zealots is the same, the fixation of the strategy selected by the zealots is a trivial outcome. We study fixatio...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-014-0770-2

    authors: Nakajima Y,Masuda N

    更新日期:2015-02-01 00:00:00

  • Threshold and stability results for an age-structured epidemic model.

    abstract::We study a mathematical model for an epidemic spreading in an age-structured population with age-dependent transmission coefficient. We formulate the model as an abstract Cauchy problem on a Banach space and show the existence and uniqueness of solutions. Next we derive some conditions which guarantee the existence an...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00178326

    authors: Inaba H

    更新日期:1990-01-01 00:00:00

  • Stochastic selection in both haplophase and diplophase.

    abstract::A population genetic model incorporating the evolutionary forces of zygotic selection, gametic selection and non-Mendelian segregation has been analyzed for the case in which all selection coefficients and the segregation parameter are assumed to be random variables that are uncorrelated from generation to generation....

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00275059

    authors: Hartl DL

    更新日期:1976-11-25 00:00:00

  • Anguilliform body dynamics: a continuum model for the interaction between muscle activation and body curvature.

    abstract::A two dimensional continuum model for the body mechanics of the lamprey is derived from a simple discrete rod and pivot structure. Each element in the discrete structure consists of two smoothly jointed light rods with perpendicular extensions at each of the midpoints between which is fixed a quasi muscle segment. The...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00163025

    authors: Bowtell G,Williams TL

    更新日期:1994-01-01 00:00:00

  • Extracting cellular automaton rules from physical Langevin equation models for single and collective cell migration.

    abstract::Cellular automata (CA) are discrete time, space, and state models which are extensively used for modeling biological phenomena. CA are "on-lattice" models with low computational demands. In particular, lattice-gas cellular automata (LGCA) have been introduced as models of single and collective cell migration. The inte...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-017-1106-9

    authors: Nava-Sedeño JM,Hatzikirou H,Peruani F,Deutsch A

    更新日期:2017-11-01 00:00:00

  • The identification of the periodic behaviour in an epidemic model.

    abstract::In this paper we study a method for the identification of the unknown parameter of the periodic function and also the first component of the state vector, in a mathematical model which describes the evolution of some diseases with an oro-fecal transmission. To solve the identification problem we use a numerical method...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00277668

    authors: Di Lena G,Serio G

    更新日期:1984-01-01 00:00:00

  • Curvature effects on membrane-mediated interactions of inclusions.

    abstract::We study the static, long-range interactions of inclusions embedded in lipid membranes. By using a two-dimensional model, we are able to determine explicitly the closed equilibrium shape of the membrane for any value of the distance between the inclusions; our results show that these shapes cannot be obtained by linea...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s002850200142

    authors: Biscari P,Bisi F,Rosso R

    更新日期:2002-07-01 00:00:00

  • Inferring average generation via division-linked labeling.

    abstract::For proliferating cells subject to both division and death, how can one estimate the average generation number of the living population without continuous observation or a division-diluting dye? In this paper we provide a method for cell systems such that at each division there is an unlikely, heritable one-way label ...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-015-0963-3

    authors: Weber TS,Perié L,Duffy KR

    更新日期:2016-08-01 00:00:00

  • Mathematical modelling of oxygen transport to tissue.

    abstract::The equations governing oxygen transport from blood to tissue are presented for a cylindrical tissue compartment, with blood flowing along a co-axial cylindrical capillary inside the tissue. These governing equations take account of: (i) the non-linear reactions between oxygen and haemoglobin in blood and between oxyg...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s002850200135

    authors: Whiteley JP,Gavaghan DJ,Hahn CE

    更新日期:2002-06-01 00:00:00

  • On the stability of a model of testosterone dynamics.

    abstract::We prove the global asymptotic stability of a well-known delayed negative-feedback model of testosterone dynamics, which has been proposed as a model of oscillatory behavior. We establish stability (and hence the impossibility of oscillations) even in the presence of delays of arbitrary length. ...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-004-0291-5

    authors: Enciso G,Sontag ED

    更新日期:2004-12-01 00:00:00

  • Turing pattern dynamics and adaptive discretization for a super-diffusive Lotka-Volterra model.

    abstract::In this paper we analyze the effects of introducing the fractional-in-space operator into a Lotka-Volterra competitive model describing population super-diffusion. First, we study how cross super-diffusion influences the formation of spatial patterns: a linear stability analysis is carried out, showing that cross supe...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/s00285-015-0917-9

    authors: Bendahmane M,Ruiz-Baier R,Tian C

    更新日期:2016-05-01 00:00:00

  • A model for macromolecular selection in complementary instructing systems.

    abstract::In this paper we consider a model for the selection and evolution of biological macromolecules when their reproduction is based on complementary instruction. The model is an extension of one of Eigen's models for selection and takes in account explicitly the formation of both single stranded and double stranded molecu...

    journal_title:Journal of mathematical biology

    pub_type: 杂志文章

    doi:10.1007/BF00276350

    authors: Jones BL

    更新日期:1977-02-28 00:00:00